ProgramsView all programs
From the news
- Chancellor Amma Addresses the Parliament of World’s Religions
- Amrita Students Qualify for the European Mars Rover Challenge
Publication Type : Journal Article
Publisher : National Journal of Physiology, Pharmacy and Pharmacology
Source : National Journal of Physiology, Pharmacy and Pharmacology, Volume 8, Issue 1, p.142-143 (2017)
Campus : Kochi
School : School of Pharmacy
Department : Pharmacy Practice
Year : 2017
Abstract : High-dose arabinoside cytarabine is used as an effective regimen for post-remission acute leukemia and refractory leukemia treatment. Most commonly used regimen is 3 g/m² IV over 1-3 h q12 h for a total of 8-12 doses. Major toxic effects associated with cytarabine are related to bone marrow, gastrointestinal tract, and nervous system. Acute cerebellar toxicity with ataxia and dysarthria is well-known adverse effect during high-dose cytarabine therapy. This case report describes about a patient with acute myeloid leukemia on high-dose cytarabine who developed ataxia and left-sided nystagmus as cerebellar toxicity. These symptoms persisted till 2 days after the termination of high-dose cytarabine the gradually improved with steroids. Patient’s good response to methyl prednisolone illustrates immune-mediated mechanism of neurotoxicity.
Cite this Research Publication : D. Varghese, Joseph, D., Prabhu, R., and N, A., “High-dose cytarabine-associated cerebellar toxicity: A case report”, National Journal of Physiology, Pharmacy and Pharmacology, vol. 8, no. 1, pp. 142-143, 2017.